Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 190, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 20, 2001, 9:12 PM CDT for Marion County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2001, 9:12 PM CDT (02:12 UTC)
- Expired
- Sep 20, 2001, 9:45 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
601 WUUS53 KLSX 210212 SVRSTL MOC127-210245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 912 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST MISSOURI * UNTIL 945 PM CDT * AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PHILADELPHIA...MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH... PALMYRA HANNIBAL SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3995 9176 3978 9183 3969 9136 3985 9145 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:40 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Sep 20, 2:40 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT THU SEP 20 2001 MAIN CHALLENGE DEALS WITH CHC OF PCPN THIS EVENING. MODELS LOOKED TO HAVE INITIALIZED WELL AND ARE IN GENERAL AGREEMENT...THOUGH PREFER THE SLIGHTLY SLOWER ETA/NGM FRONTAL MOVEMENT ACROSS MO/IL TONIGHT. 18Z SFC CHART INDICATES FRONT EXTENDS FROM WRN IA BACK INTO SWRN KS. REGIONAL RADARS INDICATE AREA OF TSRA BECOMING BETTER ORGANIZED OVR PARTS OF SERN IA/NERN MO MOVG ESEWD ALONG WARM FRONT. THIS AREA SHOULD AFFECT NRN ZONES INTO EARLY EVENING. ALSO EXPECT ADDITIONAL TSRA DEVELOPMENT ALONG CDFNT AS INSTABILITY INCREASES AHEAD OF DIGGING SHORTWAVE TROF OVR ERN DAKOTAS. SVR THREAT SHOULD INCREASE INTO THE EVENING AS 0-6KM MEAN SHEAR INCREASE TO 45 KTS. TSRA ASSOCIATED WITH FRONT SHOULD MOVE INTO NERN AND CNTRL MO BY LATER THIS EVENING. WILL GO WITH CAT POPS IN NRN ZONES AND GO WITH LIKELY POPS ALONG I-70 AND CHC POPS NEAR FAM. WILL KEEP CHC POPS FROM STL SWD AND EWD FOR TOMORROW MORNING. WL GO WITH MORE CLOUDS IN IL TOMORROW. OTHERWISE...EXPECT DRY CONDITION THROUGH SAT NIGHT AS DEEP LAYER DRY AIR AND SINKING MOTION COMES IN BEHIND TROF. WILL GENERALLY FOLLOW MAV/FWC TEMP GUIDANCE. SIGNIFICANT DIFFERENCE ON HIGHS TOMORROW. PLAN TO USE A COMPROMISE AS IT LINES UP WELL WITH 850 MB TEMPS. IN THE EXTENDED...SEEING SOME SIGNIFICANT DIFFERENCES IN THE UPR AIR PATTERN BY LATE IN THE WEEKEND AND NEXT WEEK. THE OPNL MRF TAKES THE DIGGING TROF AND CUTS OFF AND UPR LOW OVER THE MIDWEST KEEPING IT THERE THRU THE END OF THE FCST PD. WHILE THE MRF ENSEMBLE MEAN SHOWS A DEEP TROF...IT DOES NOT SHOW THE SAME DEEP UPR LOW. THE CANADIAN ENSEMBLE KEEPS THE TROF PROGRESSIVE. WILL BACK OFF FROM THE DEEPER...SLOWER MRF SOLUTION KEEPING THE CHC OF SHRA ON SUNDAY ONLY WITH FRONTAL PASSAGE AND THEN GOING WARMER THAN GUIDANCE NEXT WEEK. .STL...NONE BRITT
In the hours before
Local storm report, Sep 20, 5:39 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0413 PM BARRY IL 1.75 INCH HAIL
09/20/01 PIKE GOLFBALL SIZED HAIL
REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Sep 20, 7:06 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT THU SEP 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM HURDLAND MO 0.75 INCH HAIL
09/20/01 KNOX REPORTED BY SEVERE
WEATHER SPOTTERS.
0645 PM EDINA MO 0.75 INCH HAIL
09/20/01 KNOX REPORTED BY KNOX COUNTY
SHERIFFS DEPARTMENT.
0654 PM LEONARD MO 0.75 INCH HAIL
09/20/01 SHELBY REPORTED BY SEVERE
WEATHER SPOTTERS.Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.